New To Diabetes

By rt1212 Latest Reply 2010-07-11 12:35:32 -0500
Started 2010-07-10 13:08:17 -0500

I was diagnosed with type 2 diabetes a month ago. My doctor is trying to control my diabetes by diet and exercise. Also, he prescribed me two low dosage medicines Glipizide 5mg and Lsinopril 5mg. However, since starting on these medications I have swelling in both of my ankles. Is this a dangerous sign when your ankles swell up. On Wednesday night they were as big as cantelope.

4 replies

Graylin Bee
Graylin Bee 2010-07-10 14:16:48 -0500 Report

Swelling can be dangerous. Call your Dr. It could be a result from the new meds. It could be something else. Your Dr. will be able to explain. My new rule of thumb about any swelling anywhere is tell the Dr. ASAP. Elevation of your legs as much as possible to ease the swelling while waiting to hear back from your Dr. after you call him would be a good idea.

MAYS 2010-07-10 14:15:53 -0500 Report

Welcome to Diabetic Connect !

Swelling can occur due to a number of reasons, one of which can be water retention, which is not good for you.

Only your doctor, after an examination, can determine the true cause, it may be a side effect of the medication.
Talk to your doctor to schedule an appointment, in the meantime if you would like to check the side effects of the medication prescribed to you, you can check it out here:

Don't forget, talk to your doctor to ease your mind concerning the swelling of your ankles.


Next Discussion: Feelin lousy »